Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 27, NWS Phoenix, AZ

July 15, 2014Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 15, 2014, 1:25 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 1:25 PM MST (20:25 UTC)
Expired
Jul 15, 2014, 2:15 PM MST
In force
50 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 63 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS55 KPSR 152025
SVRPSR
AZC007-013-021-152115-
/O.NEW.KPSR.SV.W.0027.140715T2025Z-140715T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
125 PM MST TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF SUPERIOR...

* UNTIL 215 PM MST

* AT 121 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...HEAVY 
RAIN...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR TOP OF THE WORLD...OR NEAR SUPERIOR...AND MOVING WEST 
AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYCE
  THOMPSON ARBORETUM AND QUEEN VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3312 11087 3325 11095 3299 11132 3349 11127
      3339 11090 3313 11084
TIME...MOT...LOC 2025Z 104DEG 8KT 3332 11103

$$

DEWEY
2 follow-up statements
041 
WWUS55 KPSR 152054
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
154 PM MST TUE JUL 15 2014

AZC007-013-021-152115-
/O.CON.KPSR.SV.W.0027.000000T0000Z-140715T2115Z/
GILA AZ-PINAL AZ-MARICOPA AZ-
154 PM MST TUE JUL 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST
FOR EXTREME EAST CENTRAL MARICOPA...NORTH CENTRAL PINAL AND SOUTH
CENTRAL GILA COUNTIES...

AT 151 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING PENNY SIZE HAIL...HEAVY RAIN...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUPERIOR...MOVING WEST 
AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYCE
THOMPSON ARBORETUM AND QUEEN VALLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3312 11087 3325 11095 3299 11132 3349 11127
      3339 11090 3313 11084
TIME...MOT...LOC 2054Z 104DEG 8KT 3334 11110

$$

DEWEY
415 
WWUS55 KPSR 152113
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
213 PM MST TUE JUL 15 2014

AZC007-013-021-152121-
/O.EXP.KPSR.SV.W.0027.000000T0000Z-140715T2115Z/
GILA AZ-PINAL AZ-MARICOPA AZ-
213 PM MST TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
MARICOPA...NORTH CENTRAL PINAL AND SOUTH CENTRAL GILA COUNTIES WILL
EXPIRE AT 215 PM MST...

THE THREAT FOR SEVERE WEATHER HAS DIMINISHED OVER THE WARNING AREA. 
HEAVY RAIN HAS FALLEN OVER THE AREA FROM THIS STORM AND RUNNING 
WASHES AND PONDING OF WATER ON THE ROADWAYS ARE EXPECTED TO LINGER 
FOR A FEW MORE HOURS. IF YOU COME UPON FLOODED ROADWAYS....TURN 
AROUND. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3312 11087 3325 11095 3299 11132 3349 11127
      3339 11090 3313 11084
TIME...MOT...LOC 2111Z 104DEG 8KT 3335 11114

$$

DEWEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:20 PM MST, 5 minutes earlier.

Area forecast discussion, Jul 15, 1:20 PM MST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
120 PM MST TUE JUL 15 2014

.UPDATE...UPDATED AVIATION DISCUSSION...

&&

.SYNOPSIS...
MONSOON MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION
TODAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER
TEMPERATURES ARE ALSO FORECAST DUE TO CLOUDS...HUMIDITY...AND
RAINFALL. BY WEDNESDAY...A DRYING AND WARMING TREND IS FORECAST TO
LAST INTO FRIDAY. INCREASED HUMIDITY AND A THREAT OF AFTERNOON
THUNDERSTORMS WILL RETURN MAINLY TO PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL ARIZONA THIS WEEKEND.

&&

.DISCUSSION...
EARLY START TO THUNDERSTORM ACTIVITY OVER ARIZONA. AS OF THIS
WRITING...PERSISTENT AREA OVER NORTHERN ARIZONA HAS PROMPTED
FLAGSTAFF AND LAS VEGAS OFFICES TO ISSUE A FLASH FLOOD WATCH FOR
PORTIONS OF THEIR FORECAST AREAS. MEANWHILE...LATER DEVELOPING
STORMS HAVE GOTTEN STARTED OVER SOUTHEAST ARIZONA WHICH APPEARS TO
BE ASSOCIATED WITH SOME SORT OF CYCLONIC FEATURE/INVERTED TROUGH
CENTERED NEAR THE NEW MEXICO BOOTHEEL AND COCHISE COUNTY. EVEN IN
OUR AREA...DESPITE CLOUD COVER...A SMALL BATCH OF STORMS HAS
DEVELOPED NEAR/NORTH OF CAVE CREEK/CAREFREE. EAST OF THE LOWER
COLORADO RIVER VALLEY THE AIRMASS IS VERY MOIST. THUS ANY GIVEN
STORM WILL BE ABLE TO PRODUCE A HEALTHY AMOUNT OF RAINFALL. MORNING
SOUNDINGS INDICATE WEAKER WINDS THROUGH THE COLUMN WHICH WOULD
CONTRIBUTE TO SLOWER STORM MOVEMENT WHICH IN TURN WOULD CONTRIBUTE
TO HEAVIER RAINFALL OVER A LOCALIZED AREA. MULLING OVER THE NEED FOR
A FLASH FLOOD WATCH. QUESTION IS HOW MUCH COVERAGE WILL THERE BE.
LATEST MODELS ARE GENERALLY NOT VERY ENTHUSIASTIC ABOUT PRECIP OVER
OUR FORECAST AREA...ESPECIALLY THE LOWER ELEVATIONS...LIKELY DUE TO
DRY ADVECTION CONTINUING EASTWARD. HOWEVER...THEY HAVE NOT HANDLED
THE EARLY STORM DEVELOPMENT OVER ARIZONA VERY WELL. FOR OUR WESTERN
AREAS...DRY AIR ADVECTION HAS ALREADY BEEN UNDERWAY ON THE BACK SIDE
OF A DEPARTING UPPER LOW CENTERED OFF THE BAJA COAST. ENOUGH LOWER
LEVEL MOISTURE REMAINS THAT A SLIGHT CHANCE REMAINS WARRANTED FOR
TODAY. WILL CONTINUE TO ANALYZE.

&&

PREVIOUS DISCUSSION ISSUED 240 AM...
TODAY AND TONIGHT...
PARTLY CLOUDY SKIES WERE NOTED AT 2 AM AS MONDAY EVENING CONVECTION
DISSIPATED QUICKLY AFTER DARK. LAST EVENINGS WEATHER BALLOON DATA
SHOWED A DRAMATIC INCREASE IN MONSOON MOISTURE ACROSS THE REGION...
ESPECIALLY EXTENDING FROM SAN DIEGO EAST TO PHOENIX AND TUCSON. IN
FACT LOW LEVEL MONSOON MOISTURE VALUES ARE CONSIDERED TO BE
EXCESSIVE AT THIS TIME.

THIS AFTERNOON...MODELS ARE SHOWING WEAK UPPER LEVEL DEFORMATION
ACROSS EASTERN AZ WHICH WILL SUPPORT ANOTHER ROUND OF TALL EASTERN
MOGOLLON RIM AND WHITE MOUNTAIN CONVECTION. WEAK MID LEVEL EASTERLY
STEERING CURRENTS...PLUS MUCH HIGHER THETA-E VALUES ACROSS SOUTH
CENTRAL AZ SHOULD RESULT IN WESTWARD BUILDING CONVECTION OFF THE
HIGHER TERRAIN TOWARD THE LOWER DESERTS BY EVENING. ALSO...WESTWARD
TRENDING CONVECTIVE OUTFLOWS SHOULD BE A FOCUS OF CONVECTION...MUCH
LIKE LAST EVENING VICINITY PHOENIX.

ALTHOUGH UPPER LEVEL SUPPORT IS MISSING IN SOUTHEAST CA AND
SOUTHWEST AZ TODAY...EXCESSIVE MOISTURE IN THIS REGION MAY LEAD TO
ISOLATED HEAT OF THE DAY LOW TOPPED CONVECTIVE STORMS...SOME OF
WHICH COULD STILL PRODUCE HEAVY RAIN.

ALL CONVECTION SHOULD END AFTER DARK DUE TO THE ABSENCE OF ANY
MID/UPPER LEVEL PERTURBATIONS.

WEDNESDAY...
PREVIOUS MODEL RUNS HAD FORECAST A PROFOUND DRYING TREND FROM THE
WEST AND SOUTHWEST WEDNESDAY. RECENT MODEL RUNS HAVE SLOWED THE
DRYING MAGNITUDE...THEREFORE WE HAVE HUNG ON TO A SLIGHT CHANCE OF
AFTERNOON AND EVENING CONVECTIVE POSSIBILITIES OVER THE SOUTH
CENTRAL AZ DESERTS AND MOUNTAINS. SOUTHEAST CA AND SOUTHWEST AZ
SHOULD BE DRIER AND DEVOID OF CONVECTION.

THURSDAY AND FRIDAY...
DRY...WARMER...AND MUCH STABLE ACROSS THE ENTIRE FORECAST AREA...
SOUTHEAST CA TO SOUTH CENTRAL AZ.

SATURDAY AND SUNDAY...
LIKE PREVIOUS MODEL RUNS...WIND FLOW AT ALL LEVELS BACKS FROM THE
SOUTH...OR FROM MEXICO. APPRECIABLE LOW LEVEL MONSOON MOISTURE FIRST
SURGES NORTH INTO THE COLORADO RIVER VALLEY SATURDAY...THEN SPREADS
ACROSS THE ENTIRE FORECAST AREA SUNDAY. A FEW UPPER LEVEL
PERTURBATIONS FROM MEXICO ARE FORECAST TO FLOW NORTH ACROSS THE
COLORADO RIVER VALLEY REGION...RESULTING IN A SLIGHT CHANCE OF
AFTERNOON/EVENING SHWRS/TSTMS EITHER SIDE OF THE COLORADO RIVER
VALLEY ON SATURDAY. CONVECTIVE POSSIBILITIES THEN SPREAD TO
PORTIONS OF SOUTH CENTRAL AZ ON SUNDAY.

MONDAY AND TUESDAY...
A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ARE FORECAST
ACROSS THE ENTIRE FORECAST AREA THIS PERIOD...I.E. A TYPICAL MONSOON
FORECAST.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL...
CONVECTION ALREADY DEVELOPING ACROSS THE DESERTS...GOING TO INCLUDE
AT LEAST A MENTION OF VCTS AT ALL PHOENIX SITES THROUGH EARLY
EVENING. EXACT TIMING AND PLACEMENT WILL BE EXTREMELY TOUGH TO
DETERMINE BUT EXPECT GUSTY NORTHEAST/EAST OUTFLOWS TO MOVE THROUGH
THE TERMINALS LATE THIS AFTERNOON. BKN MID CLOUDS WILL THEN LINGER
THROUGH MOST OF THE NIGHT.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOUTH TO SOUTHEASTERLY WINDS AT 12 KTS OR LESS AND SCATTERED MID TO
HIGH CLOUDS EXPECTED THROUGH THE ENTIRE TAF PERIOD. WITH DRIER AIR
BEGINNING TO WORK IN FROM THE WEST...EARLY EVENING WINDS FOR KIPL
MAY VEER TO WESTERLY HEADINGS AND HOLD OVERNIGHT WITH SPEEDS GNLY
10KTS OR LESS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AIR WILL CONTINUE TO SPREAD EASTWARD THROUGHOUT MUCH OF CNTRL
ARIZONA THURSDAY/FRIDAY. DAYTIME HUMIDITIES OVER THE LOWER DESERTS
MAY FALL AS LOW AS 10 PERCENT WITH THE INTRODUCTION OF DRIER AIR
INTO THE REGION WITH GOOD RECOVERIES OVERNIGHT. THEREFORE...THE BEST
OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS WILL BE RELEGATED BACK TO
THE HIGHER TERRAIN...INCLUDING GILA COUNTY...WITH LITTLE TO NO
CHANCE OF PRECIPITATION IN SOUTHEAST CALIFORNIA THROUGH THIS PERIOD.
TEMPERATURES WILL GRADUALLY WARM AS THE DRIER AIR WORKS INTO THE
REGION...WITH ABOVE NORMAL TEMPERATURES POSSIBLE INTO THE EARLY
WEEKEND. WINDS WILL REMAIN RATHER LIGHT WITH ONLY OCCASIONAL
AFTERNOON GUSTS...THOUGH SOME STRONGER GUSTS WILL ACCOMPANY ANY
AFTERNOON AND EVENING THUNDERSTORMS IN GILA COUNTY. FORECAST MODELS
INDICATE A RETURN OF MONSOONAL MOISTURE BACK INTO THE REGION
SOMETIME AFTER SUNDAY...WITH SOME MINOR DIFFERENCES WHEN THE DEEPEST
PROFILE WILL BE OVER THE DISTRICTS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...AJ
PREVIOUS DISCUSSION...VASQUEZ
AVIATION...LEINS/NOLTE
FIRE WEATHER...NOLTE

In the hours before

Special weather statement, Jul 15, 12:15 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1215 PM MST TUE JUL 15 2014

AZZ024-028-152000-
GILA AZ-PINAL AZ-MARICOPA AZ-
1215 PM MST TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 100 PM MST

AT 1209 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF APACHE LAKE.  THIS STORM
WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL FOREST ROADS BETWEEN SUPERIOR AND APACHE LAKE...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND AND TREE LIMBS COULD BE
SNAPPED OFF. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3338 11096 3327 11132 3354 11126 3356 11101
TIME...MOT...LOC 1912Z 001DEG 2KT 3345 11115

LEINS
Special weather statement, Jul 15, 12:22 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1222 PM MST TUE JUL 15 2014

AZZ023-028-152000-
PINAL AZ-MARICOPA AZ-
1222 PM MST TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 100 PM MST

AT 1219 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SAN TAN MOUNTAIN PARK...MOVING SOUTH AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   CENTRAL ARIZONA COLLEGE...
   SAN TAN VALLEY...
   QUEEN CREEK...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3289 11158 3301 11184 3329 11166 3323 11146
TIME...MOT...LOC 1922Z 022DEG 13KT 3313 11162

LEINS
Special weather statement, Jul 15, 12:59 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1259 PM MST TUE JUL 15 2014

AZZ024-028-152100-
GILA AZ-PINAL AZ-
1259 PM MST TUE JUL 15 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 200 PM MST

AT 1254 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TOP OF THE WORLD...MOVING SOUTHWEST AT 5
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   SUPERIOR...
   TOP OF THE WORLD...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3330 11084 3320 11092 3324 11095 3314 11110
      3312 11113 3323 11128 3342 11100
TIME...MOT...LOC 1959Z 042DEG 5KT 3329 11099

LEINS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:06 PM MSTSevere Thunderstorm WarningPSRMaricopa27 min
Jul 14, 5:11 PM MSTSpecial Weather StatementPSRMaricopa49 min
Jul 14, 5:40 PM MSTSevere Thunderstorm WarningPSRMaricopa41 min
Jul 14, 5:49 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal21 min
Jul 14, 5:57 PM MSTBlowing Dust AdvisoryPSR73 min
Jul 14, 6:18 PM MSTSpecial Weather StatementPSR42 min
Jul 14, 6:33 PM MSTSevere Thunderstorm WarningPSRMaricopa39 min
Jul 14, 6:41 PM MSTSpecial Weather StatementPSRPinal49 min
Jul 14, 6:43 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 14, 6:51 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal114 min
Jul 14, 7:18 PM MSTAreal Flood AdvisoryPSRMaricopa117 min
Jul 15, 9:16 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 15, 11:37 AM MSTBlowing Dust AdvisoryPSR3 hr
Jul 15, 12:15 PM MSTSpecial Weather StatementPSRGila45 min
Jul 15, 12:22 PM MSTSpecial Weather StatementPSRPinal38 min
Jul 15, 12:59 PM MSTSpecial Weather StatementPSRPinal61 min
Jul 15, 1:13 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 15, 1:38 PM MSTFlash Flood WatchPSR6 hr
Jul 15, 1:49 PM MSTSpecial Weather StatementPSR41 min
Jul 15, 2:06 PM MSTSpecial Weather StatementPSR39 min
Jul 15, 2:37 PM MSTSpecial Weather StatementPSRPinal38 min
Jul 15, 2:42 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 15, 3:06 PM MSTFlash Flood WarningPSRMaricopa114 min
Jul 15, 3:23 PM MSTSpecial Weather StatementPSR52 min
Jul 15, 3:38 PM MSTBlowing Dust AdvisoryPSR82 min
Jul 15, 3:47 PM MSTAreal Flood AdvisoryPSRMaricopa118 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.